Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Bilateral fimbriectomy, coagulated tubes, have severe pain on one side, advised entire tube removal. Side effects of having a salpingectomy on one side?

What are the side effects of having a salpingectomy on one side? I had a bilateral fimbriectomy two years ago and the ends of my tubes were coagulated also. Approx 2.5 cm were removed from each side. I have been having severe pain on the right side since a month after the surgery and my doctor is going to do an ultrasound and said that he may have to remove the entire tube to hep the pain to go away. he said that he would give more details after the ultrasound but I am worried that another surgery is only going to cause more pain.
Asked On : Sat, 11 Aug 2012
Answers:  1 Views:  339
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
OBGYN 's  Response
Mar 2014
Hello and welcome to HCM,

This is not an unusual issue and happens many times after fimbriectomy or after tubal ligation surgery.

The fluid collects in the tube and as it cannot escape from the fimbriae the tube swells and forms a hydrosalpinx or fluid filled tube. This causes pain.

This is seen in ultrasound. If the tube is swollen it is better to remove it as it will ease off the pain. There is no need to remove the ovaries if they are normal. removing the tube does not have any effect on female physiology. So do not worry. Also ask the doctor to check for the opposite tube if it is normal or not. As sometimes the hydrosalpinx is on both sides.

Do not worry. These are routine surgeries.

Hope this satisfies your query.
Thanks for using HCM.     
Feel free to ask any more questions that you may have.
Dr Madhuri Bagde
Consultant Obstetrician and Gynecologist
Answered: Wed, 26 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor